MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.Gender/sex: unknown, information not provided.If implanted, give date: not applicable, lens was not implanted.If explanted, give date: not applicable, lens was not implanted.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was improperly loaded and had plunger rod issue with patient contact.Additional information states the lens was partially inserted, haptic went through the cartridge so the deployment was not done.There was no removal done as the lens went out with the injector.Procedure was completed successfully with a backup lens.There were no incision enlargement, sutures, vitrectomy or any other medical or surgical intervention required.Patient is doing well post-op, no side effects.No further information provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.
 
Additional Manufacturer Narrative
Section d10: device available for evaluation: yes.Section d10: returned to manufacturer on: 3/16/2020.Section h3: device returned to manufacturer: yes.Device evaluation: the pcb00 device was received in the packaging box.The pcb00 device was observed under microscope, the plunger was in completely advanced position and locked.Scarce amount of viscoelastic residues were observed in the device.Directions for use (dfu) states to completely fill the viewing window with ophthalmic viscosurgical device (ovd).No lens was observed inside the device.The cartridge is broken and with stretch marks.This condition could be related to the scarce amount of viscoelastic observed that could cause the lens to be force during delivery and broke the cartridge.The complaint could not be verified since the lens was not inside the device and the plunger was advanced and locked.A product quality deficiency was not identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.The search revealed no other complaint has been received for this production order number.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9822287
Report Number2648035-2020-00242
Device Sequence Number3069428
Product Code HQL
UDI-Device Identifier05050474558205
UDI-Public(01)05050474558205(17)221005
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2022
Device Model NumberPCB00
Device Catalogue NumberPCB0000170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/12/2020
Supplement Date Received by Manufacturer03/20/2020
10/25/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date04/15/2020
11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005